Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes anosmia and an anesthesia like taste in the mouth?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2006
Answered : 2016 Questions
Question
I am 50 years old, I take blood pressure medicine but it is controlled well. I am over weight 5'9" 300 lbs. I also chew tobacco which I know is bad.
About 2 months ago, I started to lose my sense of smell, and I have a very acidic taste in my mouth most of the time. I can only describe the taste as similar to anesthesia when you are injected to have surgery, just before going under. What could be causing this bad taste in my mouth?
Thanks,

Thu, 24 May 2018 in Brain and Spine
 
 
Answered by Dr. Neeraj Kumar 16 minutes later
Brief Answer:
Get examined and evaluated as advised

Detailed Answer:
Hello,
I have gone through the question and understand your concern.
Taste and smell changes may be due to vitamin deficiency.
You should get vitamin B 12 levels done.
Examination by a neurologist is required to look for any possibility of nerve root compression and need for brain imaging.
Hope you found the answer helpful.
Do get back to me for further information.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor